Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 29, NWS Jacksonville, FL

November 2, 20127 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Nov 2, 2012, 3:37 AM EDT for 7 counties in Florida. It took effect at Nov 2, 2012, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2012, 3:37 AM EDT (07:37 UTC)
In effect from
Nov 2, 2012, 2:00 PM EDT
Expired
Nov 2, 2012, 6:00 PM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS82 KJAX 020737
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 AM EDT FRI NOV 2 2012

FLZ020>025-030>033-035>038-040-022200-
/O.UPG.KJAX.FW.A.0031.121102T1600Z-121103T0000Z/
/O.NEW.KJAX.FW.W.0029.121102T1800Z-121102T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
337 AM EDT FRI NOV 2 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR NORTHEAST FLORIDA DUE TO A COMBINATION OF LOW
HUMIDITY...HIGH DISPERSIONS AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING. 

* WIND...MAXIMUM WIND SPEEDS OF 10 TO 15 MPH.

* HUMIDITY...MINIMUM VALUES OF 20 TO 25 PERCENT.

* ERC...MAXIMUM VALUES AROUND 35.

* DISPERSION...MAXIMUM VALUES OF 80 TO 85.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JDS

HTTP://WEATHER.GOV/JAX
1 follow-up statement
746 
WWUS82 KJAX 022211
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT FRI NOV 2 2012

FLZ020>025-030>033-035>038-040-022315-
/O.EXP.KJAX.FW.W.0029.000000T0000Z-121102T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
611 PM EDT FRI NOV 2 2012

...RED FLAG WARNING HAS EXPIRED FOR NORTHEAST FLORIDA DUE TO A
COMBINATION OF LOW HUMIDITY...HIGH DISPERSIONS AND HIGH ERC
VALUES...

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 8:57 PM EDT, 6 hours 40 minutes earlier.

Area forecast discussion, Nov 1, 8:57 PM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
857 PM EDT THU NOV 1 2012

.UPDATE...
A SHORTWAVE TROUGH PIVOTING THROUGH THE UPPER TROUGH HAS MOVED
INTO THE ATLANTIC TAKING WITH IT THE CLOUDS THAT PASSED OVER NE FL
TODAY. THE SURFACE TROUGH HAS MOVED SOUTH OF THE AREA. SKIES HAVE
CLEARED AND WILL REMAIN MOSTLY CLEAR THROUGH FRIDAY. A BRIEF
PERIOD OF COOL AIR ADVECTION WILL OCCUR TONIGHT...AND WITH WINDS
CALM OR VERY LIGHT...EXPECT TEMPERATURES TO DROP OFF INTO THE
LOWER/MID 40S INLAND TO AROUND 50 ALONG THE COAST.

&&

.AVIATION...
PREVAILING VFR. WINDS FROM 500 FT TO 3 KFT ARE APPROX 15-20 KT AND
WILL NOT ADD LLWS OVERNIGHT.

&&

.MARINE...
WINDS NEARSHORE ARE 10 KT OR LESS BUT OFFSHORE BUOYS ARE REPORTING
15 TO 20 KT. WILL KEEP SCEC HEADLINE FOR OFFSHORE LEGS.

RIP CURRENTS: LOW RISK EXPECTED THROUGH THE WEEKEND.

&&

.FIRE WEATHER...
VERY DRY CONDITIONS ARE EXPECTED FRIDAY WITH MINIMUM RH VALUES OF
25 TO 30 AWAY FROM THE IMMEDIATE COAST. DISPERSION INDICES ACROSS
NE FL ARE EXPECTED TO BE 85 TO 110. IN ADDITION...THE ENERGY
RELEASE COMPONENT (ERC) WILL BE 30 TO 35 PROMPTING A FIRE WEATHER
WATCH ACROSS ALL OF NE FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  41  77  47  79 /   0   0   0   0
SSI  49  73  55  74 /   0   0   0   0
JAX  45  76  52  78 /   0   0   0   0
SGJ  50  76  56  76 /   0   0   0   0
GNV  44  78  50  81 /   0   0   0   0
OCF  45  78  51  82 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...NONE.
AM...NONE.
&&

MKT/PP/SL
Hazardous weather outlook, Nov 1, 10:58 AM EDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1058 AM EDT THU NOV 1 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-021500-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1058 AM EDT THU NOV 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE WATERS...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

GUSTY WESTERLY WINDS WILL KEEP SEAS OFFSHORE ELEVATED...AND A
SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE ATLANTIC
WATERS BEYOND 20 NAUTICAL MILES THROUGH 4 PM EDT.

AN ELEVATED FIRE DANGER WILL EXIST OVER PARTS OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA THIS AFTERNOON DUE TO LONG DURATIONS OF LOW
HUMIDITY VALUES...HIGH DISPERSION INDICES...AND OCCASIONALLY GUSTY
WESTERLY WINDS. A RED FLAG WARNING HAS BEEN POSTED FOR THE
NORTHEAST FLORIDA COUNTIES ALONG THE INTERSTATE 10 CORRIDOR THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED FIRE DANGER WILL CONTINUE REGION-WIDE ON FRIDAY
AFTERNOON DUE TO LOW HUMIDITY VALUES AND POTENTIALLY HIGH
DISPERSION INDICES. HUMIDITY VALUES WILL SLOWLY REBOUND DURING THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.